Alert archive / Colorado / High Wind Warnings in 2009
High Wind Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Mar 23, 2009, 1:38 PM MDT for 10 counties in Colorado. It was in force for 28 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2009, 1:38 PM MDT (19:38 UTC)
- Expired
- Mar 24, 2009, 6:00 PM MDT
- In force
- 28 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 2:01 PM MDT | NON-TSTM WND GST 63 | Sterling, CO | |
| Mar 23, 2:30 PM MDT | NON-TSTM WND GST 66 | 4 E Haxtun, CO | |
| Mar 24, 4:45 AM MDT | NON-TSTM WND GST 64 | Akron, CO | |
| Mar 24, 4:55 AM MDT | NON-TSTM WND GST 64 | Akron, CO | |
| Mar 24, 6:31 AM MDT | NON-TSTM WND GST 65 | Sterling, CO | |
| Mar 24, 7:31 AM MDT | NON-TSTM WND GST 65 | Sterling, CO | |
| Mar 24, 8:08 AM MDT | NON-TSTM WND GST 71 | 5 Nw Carr, CO | |
| Mar 24, 8:22 AM MDT | NON-TSTM WND GST 57 | Holyoke, CO | |
| Mar 24, 10:05 AM MDT | NON-TSTM WND GST 62 | Bennett, CO | |
| Mar 24, 10:10 AM MDT | NON-TSTM WND GST 57 | Wiggins, CO | |
| Mar 24, 10:44 AM MDT | NON-TSTM WND GST 61 | Limon, CO | |
| Mar 24, 11:55 AM MDT | NON-TSTM WND GST 69 | Akron, CO | |
| Mar 24, 3:50 PM MDT | NON-TSTM WND GST 60 | Holyoke, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 231938 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 138 PM MDT MON MAR 23 2009 COZ042-044-048>051-240345- /O.NEW.KBOU.HW.W.0016.090323T1938Z-090324T0600Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 138 PM MDT MON MAR 23 2009 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. NORTH TO NORTHWEST WINDS OF 25 TO 40 WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH THE REST OF THIS AFTERNOON AND EARLY EVENING. VISIBILITY WILL BE REDUCED TO LESS THAN A MILE AT TIMES DUE TO BLOWING SNOW AND BLOWING DUST. STRONG NORTHWEST WEST WINDS WILL REDEVELOP TUESDAY MORNING WITH GUSTS TO 60 MPH POSSIBLE AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$
6 follow-up statements
000 WWUS75 KBOU 240052 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 652 PM MDT MON MAR 23 2009 COZ042-044-048>051-240600- /O.CON.KBOU.HW.W.0016.000000T0000Z-090324T0600Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 652 PM MDT MON MAR 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. NORTHWEST WINDS OF 25 TO 40 WITH GUSTS AS HIGH AS 60 MPH WILL CONTINUE ACROSS THE NORTHEAST PLAINS OF COLORADO THROUGH THE REST OF THIS EVENING. THE STRONGEST WINDS CAN BE EXPECTED IN AREAS EAST OF A LINE FROM BRIGGSDALE TO FORT MORGAN AND LAST CHANCE. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST IN AREAS THAT SAW LITTLE RAIN OR SNOW EARLIER TODAY. IN ADDITION...A FEW LIGHT SNOW SHOWERS WILL MOVE ACROSS THE AREA LATER THIS EVENING WITH BLOWING SNOW REDUCING VISIBILITIES AT TIMES. WHILE WINDS MAY DECREASE SLIGHTLY LATE THIS EVENING...GUSTS UP TO 60 MPH WILL AGAIN BE POSSIBLE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL WINDS SUBSIDE TUESDAY EVENING. THIS HIGH WIND WARNING INCLUDES INTERSTATE 76 FROM WIGGINS TO THE NEBRASKA BORDER. && $$ BARJENBRUCH
000 WWUS75 KBOU 240055 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 655 PM MDT MON MAR 23 2009 COZ042-044-048>051-240600- /O.CON.KBOU.HW.W.0016.000000T0000Z-090324T0600Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 655 PM MDT MON MAR 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. NORTHWEST WINDS OF 25 TO 40 WITH GUSTS AS HIGH AS 60 MPH WILL CONTINUE ACROSS THE NORTHEAST PLAINS OF COLORADO THROUGH THE REST OF THIS EVENING. THE STRONGEST WINDS CAN BE EXPECTED IN AREAS EAST OF A LINE FROM BRIGGSDALE TO FORT MORGAN AND LAST CHANCE. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST IN AREAS THAT SAW LITTLE RAIN OR SNOW EARLIER TODAY. IN ADDITION...A FEW LIGHT SNOW SHOWERS WILL MOVE ACROSS THE AREA LATER THIS EVENING WITH BLOWING SNOW REDUCING VISIBILITIES AT TIMES. WIND REPORTS FROM EARLIER TODAY INCLUDE... 63 MPH AT STERLING. 63 MPH AT HOLYOKE. 61 MPH AT AKRON. 60 MPH AT WIGGINS AND 59 MPH NEAR AMHERST. WHILE WINDS MAY DECREASE SLIGHTLY LATE THIS EVENING...GUSTS UP TO 60 MPH WILL AGAIN BE POSSIBLE TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL WINDS SUBSIDE TUESDAY EVENING. THIS HIGH WIND WARNING INCLUDES INTERSTATE 76 FROM WIGGINS TO THE NEBRASKA BORDER. && $$ BARJENBRUCH
000 WWUS75 KBOU 240306 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 906 PM MDT MON MAR 23 2009 COZ042-044-048>051-241200- /O.EXT.KBOU.HW.W.0016.000000T0000Z-090325T0000Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 906 PM MDT MON MAR 23 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT TUESDAY. WHILE NORTHWEST WINDS HAVE DECREASED SLIGHTLY THIS EVENING...WINDS WILL GAIN STRENGTH AGAIN LATE TONIGHT INTO TUESDAY MORNING. WIND SPEEDS OF 25 TO 40 MPH WILL BE COMMON THROUGH THE DAY TUESDAY...WITH GUSTS AS HIGH AS 60 MPH. THE STRONGEST WINDS CAN BE EXPECTED IN AREAS EAST OF A LINE FROM CHEYENNE TO WIGGINS AND LAST CHANCE. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST IN AREAS THAT SAW LITTLE RAIN OR SNOW MONDAY. IN ADDITION...A FEW LIGHT SNOW SHOWERS WILL MOVE ACROSS THE AREA OVERNIGHT WITH BLOWING SNOW REDUCING VISIBILITIES AT TIMES. WIND REPORTS FROM MONDAY INCLUDE... 66 MPH NEAR HAXTUN... 63 MPH AT STERLING. 63 MPH AT HOLYOKE. 62 MPH AT CROOK. 61 MPH AT AKRON. 60 MPH AT WIGGINS AND 59 MPH NEAR AMHERST. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL WINDS SUBSIDE TUESDAY EVENING. THIS HIGH WIND WARNING INCLUDES INTERSTATE 76 FROM WIGGINS TO THE NEBRASKA BORDER. && $$ BARJENBRUCH
000 WWUS75 KBOU 241029 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 429 AM MDT TUE MAR 24 2009 COZ042-044-048>051-241830- /O.CON.KBOU.HW.W.0016.000000T0000Z-090325T0000Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 429 AM MDT TUE MAR 24 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHEASTERN COLORADO TODAY. WIND SPEEDS OF 25 TO 40 MPH WILL BE COMMON...WITH GUSTS AS HIGH AS 60 MPH. THE STRONGEST WINDS CAN BE EXPECTED IN AREAS EAST OF A LINE FROM CHEYENNE TO WIGGINS AND LAST CHANCE. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST...OR BLOWING SNOW IN THE FEW AREAS THAT SEE SNOW ACCUMULATION. THE STRONGEST WIND REPORTS DURING THE EARLY MORNING HOURS INCLUDED 62 MPH IN STERLING AND 61 MPH AT AKRON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL WINDS SUBSIDE THIS EVENING. THIS HIGH WIND WARNING INCLUDES INTERSTATE 76 FROM WIGGINS TO THE NEBRASKA BORDER. && $$ GIMMESTAD
000 WWUS75 KBOU 241617 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1017 AM MDT TUE MAR 24 2009 COZ045-046-250000- /O.EXA.KBOU.HW.W.0016.000000T0000Z-090325T0000Z/ CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- INCLUDING...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE... HUGO...LIMON...MATHESON 1017 AM MDT TUE MAR 24 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHEASTERN COLORADO TODAY. WIND SPEEDS OF 25 TO 40 MPH WILL BE COMMON...WITH GUSTS AS HIGH AS 60 MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST...OR BLOWING SNOW IN THE FEW AREAS THAT SEE SNOW ACCUMULATION. AT 928 AM...THE LINCOLN AIRPORT REPORTED A 60 MPH WIND GUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL WINDS SUBSIDE THIS EVENING. THIS HIGH WIND WARNING INCLUDES INTERSTATE 76 FROM WIGGINS TO THE NEBRASKA BORDER. && $$ COZ042-044-048>051-250000- /O.CON.KBOU.HW.W.0016.000000T0000Z-090325T0000Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK... MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS... JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 1017 AM MDT TUE MAR 24 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. STRONG NORTHWEST WINDS WILL CONTINUE ACROSS NORTHEASTERN COLORADO TODAY. WIND SPEEDS OF 25 TO 40 MPH WILL BE COMMON...WITH GUSTS AS HIGH AS 60 MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST...OR BLOWING SNOW IN THE AREAS THAT SEE SNOW ACCUMULATION. NEAR BLIZZARD CONDITIONS HAVE BEEN REPORTED IN CENTRAL WASHINGTON COUNTY. THE STRONGEST WIND REPORTS THIS MORNING INCLUDE 66 MPH IN AKRON AND 65 MPH AT STERLING. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL WINDS SUBSIDE THIS EVENING. THIS HIGH WIND WARNING INCLUDES INTERSTATE 76 FROM WIGGINS TO THE NEBRASKA BORDER. && $$
000 WWUS75 KBOU 250000 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 600 PM MDT TUE MAR 24 2009 COZ042-044>046-048>051-250100- /O.EXP.KBOU.HW.W.0016.000000T0000Z-090325T0000Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY- PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT... BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON... CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE... OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE 600 PM MDT TUE MAR 24 2009 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS HAVE DECREASED CONSIDERABLY ACROSS THE PLAINS LATE THIS AFTERNOON. PEAK WIND GUSTS TODAY INCLUDED... 69 MPH AT AKRON. 65 MPH AT STERLING. 62 MPH AT BENNETT. 61 MPH AT LIMON. 60 MPH AT HOLYOKE AND 57 MPH AT WIGGINS. $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 23, 2:52 AM MDT, 10 hours 46 minutes earlier.
Area forecast discussion, Mar 23, 2:52 AM MDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 252 AM MDT MON MAR 23 2009 .SHORT TERM...MAIN UPPER LEVEL LOW IS REDEVELOPING NR DENVER EARLY THIS MORNING AND THEN WILL EVENTUALLY MOVE ENE INTO SWRN NEBRASKA BY THIS AFTN AND BECOME VERTICALLY STACKED. FCST FOR THE MTNS IS PRETTY STRAIGHT FORWARD AS FAVORABLE OROGRAPHICS WILL COMBINE WITH DECENT MOISTURE AND LAPSE RATES FROM 6-7 C/KM TO PRODUCE PERIODS OF SNOW THRU TONIGHT WITH SOME HEAVY SNOW AT TIMES. OVER NERN CO FCST IS A LOT MORE COMPLICATED AND HAVE BASICALLY INHERITED A MESS WITH SEVERAL HIGHLIGHTS IN PLACE. WITH OVERALL POSITION OF MAIN UPPER LEVEL LEVEL LOW BY THIS AFTN THERE WILL LIKELY BE AN AREA THAT WILL RECEIVE SOME DECENT SNOW SOMEWHERE OVER THE PLAINS BUT IT LIKELY WILL NOT COVER THE ENTIRE AREA. BOTH NAM AND RUC SHOW A SWATH OF HEAVER PCPN FM NCNTRL AND NERN WELD ACROSS MORGAN...LOGAN AND WASHINGTON COUNTIES WITH VERY LITTLE PCPN OVER PHILLIPS AND SEDGWICK COUNTIES THRU MID AFTN SO THIS AREA APPEARS TO HAVE THE BEST CHC FOR SIGNIFICANT SNOW AND BLOWING SNOW PROBLEMS FROM LATE MORNING THRU THE AFTN HOURS ALTHOUGH LATEST NAM REALLY BACKS OFF ON THE PCPN BY 21Z. ELSEWHERE WITH 800-700 FLOW STG NWLY ALONG THE FRONT RANGE PCPN PROSPECTS FM LATE MORNING THRU THE AFTN LOOK MUCH LOWER. HOWEVER THERE STILL COULD BE A BRIEF PERIOD OF STEADIER PCPN EARLY THIS MORNING AS LOW LVL WINDS BRIEFLY HAVE AN UPSLOPE COMPONENT FOR A FEW HOURS THRU ABOUT 12Z. ANOTHER ISSUE THAT COULD BE A PROBLEM THIS AFTN IS THE THREAT FOR HIGH WINDS ACROSS THE PLAINS DUE TO STG PRESSURE GRADIENT. BNDRY LAYER FLOW IS 40-50 KTS THRU THE AFTN HOURS AND ITS LIKELY THIS WILL MIX DOWN TO THE SFC PRODUCING GUSTS IN THE 50-60 MPH RANGE IN SOME AREAS. HOWEVER IT'S REALLY GOING TO BE CONFUSING TO HAVE A HIGH WIND WARNING WITH A SNOW AND BLOWING SNOW ADVISORY ALREADY IN PLACE. CONSIDERING HOW DRY IT HAS BEEN BLOWING DUST MIGHT BECOME MORE OF A PROBLEM THAN SNOW IN MANY AREAS IF LATEST NAM IS CORRECT. FOR TONIGHT THE MAIN UPPER LEVEL LOW WILL MOVE SLOWLY TO THE ENE AND BE OVER NCNTRL NEBRASKA. LATEST NAM DOES NOT SHOW MUCH PCPN AFT 00Z ACROSS THE PLAINS AS IT REMAINS TO THE NORTH OF WYOMING AND NEBRASKA. CURRENT ADVISORIES EXTEND UNTIL 12Z TUE WHICH MAY BE TOO LONG BUT WILL LET DAY SHIFT MAKE ADJUSTMENTS AS NEEDED. SFC GRADIENT WILL DECREASE SOME TONIGHT SO WINDS SHOULD DECREASE SOME OVER THE PLAINS AFTER SUNSET. IN THE MTNS SNOW SHOULD CONTINUE OVERNIGHT AS OROGRAPHICS WILL REMAIN FAVORABLE. .LONG TERM...WEAK NORTHWESTERLY FLOW ALOFT IS PROGGED OVER THE FORECAST AREA ON TUESDAY...BECOMING ZONAL TUESDAY NIGHT. ON WEDNESDAY MODELS HAVE AN UPPER TROUGH PUSH ACROSS COLORADO. THE ECMWF HAS THE AXIS MOVING ACROSS THE FORECAST AREA AT 12Z...THE GFS AT 18Z...THE NAM AT 00Z THURSDAY. NEVERTHELESS THE BEST ENERGY IS WELL SOUTH OF US. BY WEDNESDAY NIGHT...THE FLOW ALOFT GOES BACK TO ZONAL. DOWNWARD MOTION IS PROGGED OVER THE FORECAST AREA ON TUESDAY. WEAK UPWARD MOTION MOVES IN TUESDAY NIGHT AND CONTINUES THROUGH WEDNESDAY. THE BOUNDARY LAYER FLOW CONTINUES TO BE NORTHWESTERLY ON TUESDAY BUT AT DECREASED SPEEDS. THE LOW LEVEL PRESSURE GRADIENT IS QUITE WEAK TUESDAY NIGHT INTO EARLY WEDNESDAY. LOOKS LIKE SOUTHWESTERLY FLOW FOR WEDNESDAY...THEN NORTHWESTERLY MUCH OF WEDNESDAY NIGHT. FOR MOISTURE...BOTH MODELS HAVE SOME LINGERING OVER THE NORTHEAST ON EARLY TUESDAY. THE REST OF THE PLAINS ARE FAIRLY DRY. BY LATER TUESDAY AFTERNOON...THERE IS PLENTY OF MID LEVEL MOISTURE MOVING OVER THE PLAINS. ON TUESDAY NIGHT ...THE PLAINS ARE PRETTY DRY ON THE GFS...BUT THE NAM HAS FAIRLY DEEP MOISTURE IN PLACE FROM 03Z TO 12Z. THE NAM SHOWS A LOT OF MID AND UPPER LEVEL MOISTURE FOR THE PLAINS WEDNESDAY. THE GFS ONLY BRINGS THAT IN LATE IN THE DAY. TIMING ISSUES WITH THE UPPER TROUGH. ON WEDNESDAY NIGHT...BOTH MODELS MOISTEN UP THE PLAINS BY 12Z THURSDAY MORNING. FOR THE MOUNTAINS...THE MODELS AGREE BETTER CONCERNING MOISTURE. THEY KEEP PRETTY FAIRLY DEEP MOISTURE IN PLACE MOST OF THE PERIODS. THE BEST IS WEDNESDAY NIGHT INTO THE EXTENDED PERIOD WITH THE NEXT UPPER CLOSED LOW. THE QPF FIELDS HAVE A BIT OF MEASURABLE SNOW LINGERING OVER THE NORTHEAST CORNER TUESDAY MORNING. BOTH MODELS KEEP A BIT OF MEASURABLE SNOW GOING IN THE MOUNTAINS THROUGH ALL THE PERIODS. FOR PLAINS POPS...WILL KEEP SOME IN TUESDAY MORNING OVER THE NORTHEAST CORNER...THEN DRY EVERYWHERE THROUGH MUCH OF WEDNESDAY NIGHT. OVER THE MOUNTAINS...THE MOISTURE'S PRETTY GOOD TUESDAY...AND THE MOUNTAIN TOP WIND DIRECTION IS WEST-NORTHWESTERLY...GOOD FOR OROGRAPHIC HELP. THE LAPSE RATES ARE NOT VERY STEEP AND THE TEMPERATURE ADVECTION IS MAINLY NEUTRAL. FOR TUESDAY NIGHT AND WEDNESDAY...THE MODELS DISAGREE ON MOUNTAIN TOP FLOW DIRECTION. THERE IS MOISTURE BUT THOSE MOUNTAIN TOP WINDS SPEEDS ARE PRETTY LIGHT. THERE IS WEAK COOL AIR ADVECTION. THE LAPSE RATES DO GET BETTER FROM TUESDAY'S. WILL GO WITH "CHANCE" THROUGH THE PERIODS. FOR TEMPERATURES...TUESDAY'S HIGHS ARE CLOSE TO TODAY'S. WEDNESDAY'S WARM SLIGHTLY...AND MAINLY OVER THE EASTERN PLAINS ONLY. FOR THE LATER DAYS...THURSDAY THROUGH SUNDAY...NOW THE ECMWF AND GFS HAVE THE UPPER CLOSED LOW OVER FOUR CORNERS LATE THURSDAY AFTERNOON. THEY BOTH HAVE IT OVER THE TEXAS/OKLAHOMA PANHANDLES BY LATE FRIDAY AFTERNOON. THE DGEX HAS COME AROUND BETTER TO THIS SOLUTION AS WELL...COMPARED TO WHAT IT INDICATED LAST NIGHT. THEN THERE IS STRONG NORTHWESTERLY FLOW ALOFT FOR SATURDAY AND SUNDAY. MODELS HAVE A DECENT COLD AIR SURGE...UPSLOPE...AND DEEP MOISTURE ASSOCIATED WITH THE UPPER FEATURE FOR THURSDAY WELL INTO FRIDAY. HOPEFULLY THIS WILL ALL COME TRUE? THERE IS ENOUGH MOISTURE ON SATURDAY AND SUNDAY TO KEEP SOME MINIMAL MOUNTAIN POPS GOING. TEMPERATURES LOOK BELOW SEASONAL NORMALS THURSDAY THROUGH SATURDAY...WITH PERHAPS READINGS GETTING CLOSE TO NORMALS ON SUNDAY. && .AVIATION...LOW LEVEL WINDS WILL BRIEFLY HAVE AN UPSLOPE COMPONENT THRU 12Z AND WITH MAIN UPPER LEVEL LOW OVERHEAD COULD SEE A BRIEF PERIOD OF SNOW SHOWERS WHICH MAY DROP UP TO A HALF INCH OF SNOW AROUND SUNRISE. COULD SEE A BRIEF PERIOD OF MVFR/IFR OF SNOW SHOWER ACTIVITY DOES DVLP. BY MID MORNING THE WINDS WILL BECOME MORE NWLY SHUTTING OFF THE CHC FOR ADDITIONAL PCPN. WINDS WILL GRADUALLY INCREASE BY 18Z WITH NNW WINDS OF 20 TO 35 MPH DURING THE AFTN WITH A FEW GUSTS TO 50 MPH POSSIBLE THRU 00Z. COULD SEE SOME VISBILITY RESTRICTIONS DUE TO BLOWING DUST IF STG WINDS DO OCCUR. WINDS SHOULD DECREASE AFT 00Z WITH SPEEDS IN THE 10-20 MPH RANGE. && .BOU WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WARNING TODAY AND TNIGHT FOR THE NORTH-CENTRAL MOUNTAINS ZONES 31..33 AND 34. ...WINTER WEATHER ADVISORY FOR THE VALLEYS OF GRAND AND JACKSON COUNTIES TODAY AND TONIGHT...ZONES 30 AND 32. ...WINTER WEATHER ADVISORY FOR THE NORTHERN FRONT RANGE FOOTHILLS TODAY THRU MIDNIGHT TONIGHT...ZONE 35. ...WINTER WEATHER ADVISORY FOR THE NORTHEAST PLAINS FROM 6 AM MDT TODAY TO 6 AM MDT TUESDAY...ZONES 42..44 AND 48>51 RPK/RJK
Hazardous weather outlook, Mar 23, 11:21 AM MDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DENVER CO 1121 AM MDT MON MAR 23 2009 COZ030>051-241200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1121 AM MDT MON MAR 23 2009 ...WINTER STORM WARNING NORTH CENTRAL MOUNTAINS MIDNIGHT TODAY THROUGH 6 AM TUESDAY... ...WINTER WEATHER ADVISORY FOR LOWER ELEVATIONS OF GRAND AND JACKSON COUNTIES FOR SNOW AND BLOWING SNOW TODAY THROUGH 6 AM TUESDAY... ...WINTER WEATHER ADVISORY FOR THE NORTHERN FRONT RANGE FOOTHILLS TODAY THRU MIDNIGHT TONIGHT. ...WINTER WEATHER ADVISORY FOR THE NORTHEAST PLAINS TODAY THROUGH 6 AM MDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG STORM SYSTEM OVER NORTHEAST COLORADO WILL MOVE INTO SOUTHWEST NEBRASKA BY TONIGHT. THIS SYSTEM WILL PRODUCE SNOW IN THE MOUNTAINS AND HIGHER VALLEYS WHICH WILL BE HEAVY AT TIMES THROUGH TONIGHT. TOTAL ACCUMULATIONS WILL RANGE FROM 8 TO 20 INCHES IN THE MOUNTAINS WITH 5 TO 10 INCHES IN THE HIGHER VALLEYS. OVER NORTHEAST COLORADO EXPECT A MIXTURE OF RAIN AND SNOW WHICH WILL CHANGE OVER TO ALL SNOW BY EARLY AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS. SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE NORTHEAST OF A LINE FROM FORT COLLINS TO WIGGINS TO LAST CHANCE. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH WILL PRODUCE AREAS OF BLOWING SNOW WITH NEAR BLIZZARD CONDITIONS POSSIBLE ALONG THE WYOMING...NEBRASKA BORDER THIS AFTERNOON AND EVENING. IN THOSE AREAS THAT RECEIVED LITTLE SNOWFALL OVER THE PLAINS...AREAS OF BLOWING DUST WILL POSSIBLY REDUCE VISIBILITIES TO UNDER A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY LOOK FOR SNOWFALL IN THE MOUNTAINS AND THE RAIN AND SNOW ON THE HIGH PLAINS TO DIMINISH DURING THE DAY. THE HIGH COUNTRY COULD STILL SEE A FEW MORE INCHES OF SNOW BY THE AFTERNOON. IN ADDITION EXPECT GUSTY NORTHWEST WINDS TO CONTINUE PARTICULARLY ON THE FAR NORTHEAST PLAINS WHERE GUSTS MAY APPROACH 50 MPH. THERE WILL BE ANOTHER CHANCE FOR SNOW...GUSTY WINDS AND COLDER TEMPERATURES ON THURSDAY AND FRIDAY AS ANOTHER POTENTIALLY STRONGER PACIFIC STORM SYSTEM DROPS SOUTH OVER THE FOUR CORNERS REGION. SHOULD THIS STORM TAKE AN EASTWARD TRACK ACROSS SOUTHERN COLORADO AS SOME FORECAST MODELS INDICATE...AREAS EAST OF THE CONTINENTAL DIVIDE COULD SEE SIGNIFICANT SNOWFALL DURING THE DAY THURSDAY AND THURSDAY NIGHT. HOWEVER...AT THIS TIME THE EXACT TRACK AND STRENGTH OF THIS STORM REMAINS QUITE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MEIER/BAKER
Nearby
High Wind Warnings in Colorado, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.